Hello Miss Pat and thank you for using JustAnswer,
I am so sorry about the loss of your son, please accept my condolences.
Luckily, there are several different medications that can replace Fluoxetine. One of the best ones and most tolerable is called Lexapro but others include Paxil, Zoloft and Celexa. Lexapro is the newest out of all the listed medications (has been around for about 5 years) and is the most expansive. All other ones are available in generics and are not expansive.
There are other medications such as Effexor or Wellbutrion which can also be tried. If you have hard time sleeping besides having depressive symptoms, one of the best medications would be Remeron.
So as you can see there are many options. Please call your doctor so that something else can be prescribed for you.
I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.
If you are satisfied with the answer, please do click 'Accept' button so that I may get credit for my work.
For the class of medications that include Zoloft, Paxil, Celexa and Lexapro (and Fluoxetine also falls into this class) side effects are all similar but absolutely doesn't mean that they always are present - blurry vision, headaches, nausea, stomach pains, fatigue. These are probably some of the most common ones, but again, many (actually most) people who take them do not experience any side effects.
Effexor and Wellbutrion (another class of medications) have similar side effects and they are usually given in the morning because they can cause increased energy and difficulty falling asleep.
Remeron is extremely well tolerated. It causes sleepiness which is why we give it at bedtime and use it in people who also have hard time falling asleep or have frequent awakenings. I never had to stop Remeron due to any side effects. Excellent medication.
Hope this helps. Please let me know if you have any other questions.
I am also taking medication for my bladder infection could this be causing some side effects like sickness?
The medication is smz/tmp ds 800-160
Medication for the bladder infection can cause nausea and abdominal pain but usually it is well tolerated. The antibiotic you should only be on for a week, so if your sickness (I am assuming you mean nausea) is tolerable, you can wait until you finish the antibiotic to reassess the situation and see if you continue feeling sick. If yes, then Fluoxetine is the culprit for the symptoms and it should be changed to one of the other medications I mentioned.
If nausea improves with stopping antibiotic, it will be safe to remain on Fluoxetine.
Let me know if you have any other questions.